Reactions 1704, p316 - 2 Jun 2018
Various toxicities: case report
An 83-year-old man developed septic shoulder colonised
with Group B Streptococcus and Enterococcus that further
developed into a blood stream infection, and shingles during
treatment with prednisolone.
The man, who had bullous pemphigoid, started receiving
prednisolone [indication, route and dosage not stated]. His
treatment course was complicated by shingles, pulmonary
embolisms (PE) and septic shoulder. His multiple PE was
attributed to prolonged hospitalisation. As his dose of
prednisolone was weaning, he developed septic shoulder
colonised with enterococcus and Group B Streptococcus that
further developed into a blood stream infection [duration of
treatment to reactions onsets not stated].
The man’s treatment was accompanied in a
multidisciplinary approach with the dermatology, medical and
orthopaedic teams. He was treated with an unspecified
multidrug antimicrobial therapy. He required a wash out and
underwent synovectomy of his right shoulder joint, following
which he recovered.
Author comment: "[W]e present the case of an 83-year-
old male with bullous pemphigoid whose treatment course
was complicated by ... septic shoulder and shingles". "His
treatment was complicated at the time by anticoagulation
requirements for his multiple PEs, penicillin allergy and
Witherspoon J. Case report: Bullous pemphigoid and a septic joint a complex case.
Australasian Journal of Dermatology 59 (Suppl. 1): 92-93, May 2018. Available
from: URL: http://doi.org/10.1111/ajd.17_12815 [abstract] - Australia
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved